Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 14, 2020, 1:38 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 16, 2020, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2020, 1:38 PM PDT (20:38 UTC)
- In effect from
- Jun 16, 2020, 11:00 AM PDT
- Expired
- Jun 16, 2020, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3454 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290 WWUS85 KVEF 142038 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 138 PM PDT Sun Jun 14 2020 .Monday and Tuesday will bring another opportunity for critical fire weather conditions for parts of southern Nevada and northwest Arizona. Red Flag Warnings have been issued these areas for Monday and Tuesday afternoons. Elsewhere, elevated fire weather conditions will still be possible through Tuesday. NVZ461-150445- /O.UPG.KVEF.FW.A.0008.200615T1800Z-200616T0300Z/ /O.NEW.KVEF.FW.W.0013.200615T1800Z-200616T0300Z/ /O.UPG.KVEF.FW.A.0007.200616T1800Z-200617T0300Z/ /O.NEW.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Lincoln County/Ely Dispatch- 138 PM PDT Sun Jun 14 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Monday. Another Red Flag Warning has also been issued from 11 AM to 8 PM PDT Tuesday. The Fire Weather Watches are no longer in effect. * AFFECTED AREA...Fire weather zone 461. * TIMING...11 AM to 8 PM both Monday and Tuesday. * WIND...Southwest winds 20 to 30 MPH with gusts 35 to 45 MPH. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to very dry fuels, very low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-150445- /O.UPG.KVEF.FW.A.0007.200616T1800Z-200617T0300Z/ /O.NEW.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Northwest Deserts/Northwest Plateau- 138 PM MST Sun Jun 14 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 102. * TIMING...11 AM to 8 PM on Tuesday, June 16. * WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to very dry fuels, very low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ465-466-150445- /O.NEW.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 138 PM PDT Sun Jun 14 2020 /138 PM MST Sun Jun 14 2020/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 465, AND 466... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ to 8 PM PDT /8 PM MST/ Tuesday. * AFFECTED AREA...In AZZ101...Fire weather zone 101.In Nevada... Fire weather zones 465 and 466. * TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH. * HUMIDITY...Around 10 percent * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
7 follow-up statements
872 WWUS85 KVEF 150419 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 919 PM PDT Sun Jun 14 2020 .Monday and Tuesday will bring another opportunity for critical fire weather conditions for parts of southern Nevada and northwest Arizona. Red Flag Warnings are in effect for these areas both Monday and Tuesday afternoon. Elsewhere, elevated fire weather conditions will still be possible through Tuesday. NVZ461-151400- /O.CON.KVEF.FW.W.0013.200615T1800Z-200616T0300Z/ /O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Lincoln County/Ely Dispatch- 919 PM PDT Sun Jun 14 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... * AFFECTED AREA...Fire weather zone 461. * TIMING...11 AM to 8 PM both Monday and Tuesday. * WIND...Southwest winds 20 to 30 MPH with gusts 35 to 45 MPH. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to very dry fuels, very low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-NVZ465-466-151400- /O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 919 PM PDT Sun Jun 14 2020 /919 PM MST Sun Jun 14 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101.In Nevada... Fire weather zones 465 and 466. * TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH. * HUMIDITY...Around 10 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
162 WWUS85 KVEF 150958 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 258 AM PDT Mon Jun 15 2020 .Today and tomorrow will bring another opportunity for critical fire weather conditions for parts of southern Nevada and northwest Arizona. Red Flag Warnings are in effect for these areas both afternoons. Elsewhere, elevated fire weather conditions will still be possible through Tuesday. NVZ461-160300- /O.CON.KVEF.FW.W.0013.200615T1800Z-200616T0300Z/ /O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Lincoln County/Ely Dispatch- 258 AM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... * AFFECTED AREA...Fire weather zone 461. * TIMING...11 AM to 8 PM both today and Tuesday. * WIND...Southwest winds 20 to 25 MPH with gusts to 35. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to very dry fuels, very low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-NVZ465-466-160300- /O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 258 AM PDT Mon Jun 15 2020 /258 AM MST Mon Jun 15 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101 and 102.In Nevada... Fire weather zones 465 and 466. * TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH. * HUMIDITY...10 to 15 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
187 WWUS85 KVEF 152033 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 133 PM PDT Mon Jun 15 2020 .Critical fire weather conditions over portions of the after this afternoon, but will expand Tuesday as more widespread gusty winds develop. Red Flag Warnings have been issued for portions of southern Nevada and northwest Arizona. NVZ463-464-160300- /O.EXA.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Sheep Range-Spring Mountains- 133 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 463 AND 464... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Tuesday. * AFFECTED AREA...Fire weather zones 463 and 464. * TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH. * HUMIDITY...10 to 15 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ461-160300- /O.CON.KVEF.FW.W.0013.000000T0000Z-200616T0300Z/ /O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Lincoln County/Ely Dispatch- 133 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... * AFFECTED AREA...Fire weather zone 461. * TIMING...11 AM to 8 PM both today and Tuesday. * WIND...Southwest winds 20 to 25 MPH with gusts 35 to 40 MPH. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to very dry fuels, very low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-NVZ465-466-160300- /O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 133 PM PDT Mon Jun 15 2020 /133 PM MST Mon Jun 15 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101 and 102. In Nevada...Fire weather zones 465 and 466. * TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH. * HUMIDITY...10 to 15 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
521 WWUS85 KVEF 160251 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 751 PM PDT Mon Jun 15 2020 .Critical fire weather conditions will expand Tuesday as more widespread gusty winds develop. Red Flag Warnings have been issued for portions of southern Nevada and northwest Arizona. NVZ461-161100- /O.EXP.KVEF.FW.W.0013.000000T0000Z-200616T0300Z/ /O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Lincoln County/Ely Dispatch- 751 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461......RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 461... * TIMING...11 AM to 8 PM both today and Tuesday. * WIND...Southwest winds 20 to 25 MPH with gusts 35 to 40 MPH. * HUMIDITY...5 to 15 percent. * IMPACTS...Due to very dry fuels, very low relative humidity and strong winds, any fires that develop either afternoon will likely spread rapidly. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-NVZ463>466-161100- /O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 751 PM PDT Mon Jun 15 2020 /751 PM MST Mon Jun 15 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101 and 102. In Nevada...Fire weather zones 465 and 466. * TIMING...11 AM PDT/MST to 8 PM PDT/MST Tuesday. * WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH. * HUMIDITY...10 to 15 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
651 WWUS85 KVEF 160750 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1250 AM PDT Tue Jun 16 2020 AZZ101-102-NVZ461-463>466-162200- /O.CON.KVEF.FW.W.0014.200616T1800Z-200617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1250 AM PDT Tue Jun 16 2020 /1250 AM MST Tue Jun 16 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101 and 102. In Nevada...Fire weather zones 461, 463, 464, 465 and 466. * TIMING...11 AM PDT/MST to 8 PM PDT/MST today. * WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH. * HUMIDITY...10 to 15 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
023 WWUS85 KVEF 162135 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 235 PM PDT Tue Jun 16 2020 AZZ101-102-NVZ461-463>466-170300- /O.CON.KVEF.FW.W.0014.000000T0000Z-200617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 235 PM PDT Tue Jun 16 2020 /235 PM MST Tue Jun 16 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zone 101 and 102. In Nevada...Fire weather zones 461, 463, 464, 465 and 466. * TIMING...Until 8 PM PDT/MST today. * WIND...Southwest winds 20 to 30 MPH with gusts 35 to 40 MPH. * HUMIDITY...10 to 15 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
361 WWUS85 KVEF 170254 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 754 PM PDT Tue Jun 16 2020 AZZ101-102-NVZ461-463>466-170400- /O.EXP.KVEF.FW.W.0014.000000T0000Z-200617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 754 PM PDT Tue Jun 16 2020 /754 PM MST Tue Jun 16 2020/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 463, 464, 465, AND 466... South to southwest winds will continue to diminish overnight, with RHs recovering to around 20-30% by midnight. While Wednesday will be dry again, winds will be lighter and should not result in widespread critical fire danger conditions. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 14, 1:30 PM PDT, 8 minutes earlier.
Area forecast discussion, Jun 14, 1:30 PM PDT, 8 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 130 PM PDT Sun Jun 14 2020 .SYNOPSIS...Afternoon breezes kick back up Monday afternoon, with another increase Tuesday afternoon. Strong winds and dry air will result in conditions favorable for rapid fire spread through Tuesday. Temperatures will hover within a few degrees of normal much of the week, with a warmup possible next weekend. && .DISCUSSION...through next Saturday. The focus for pretty much the entire period will be a pair of shortwave troughs propagating through the longwave flow on Monday and Tuesday, kicking up afternoon winds once again, with a fairly quiet and average pattern for the rest of the week. The first shortwave will skirt across the northern portions of the state tomorrow, resulting in afternoon breezes for most, with the strongest belt of winds just clipping the Lincoln county panhandle. Another deeper shortwave will take a similar track, if not a smidgen further south on Tuesday, which will result in more widespread gusty winds from the western Mojave desert up into southwest Utah. Winds generally look sub-advisory (gusts at or less than 40 MPH), but some locally higher gusts look like a good bet. After Tuesday, the pattern mellows out, but with a thermal gradient left draped across the region, some afternoon breezes are expected each day. Temperatures look to remain within a few degrees of seasonal averages until a potential warmup commences next weekend. && .FIRE WEATHER...A pair of systems will bring stronger afternoon winds with dry air in place through at least Tuesday, resulting in elevated to critical fire weather conditions for the area. For southern Nevada and Arizona, winds and RH will combine to critical levels initially Monday afternoon in the Lincoln county panhandle/northern fire weather zone 461 Monday afternoon, then expand to include much of southern Nevada and northwest Arizona Tuesday afternoon. The Fire Weather Watch has been upgraded to a Red Flag Warning and expanded once again for Tuesday to reflect these trends. For southeast California, westerly winds will peak Tuesday afternoon for fire weather zone 228, but increasing humidity on Tuesday along with sparse coverage of wind and RH overlap precludes any fire weather watches or warnings at this time, but conditions will remain elevated before winds calm down on Wednesday. && .AVIATION...For McCarran...Winds remain light and variable this afternoon. Winds are expected to take on a more easterly component through the afternoon, with a period of southeasterly winds 7-8 kts possible around sunset. If these easterly winds materialize, it will be short-lived. Through the evening, winds will gradually favor diurnal trends with southwesterly winds overnight and northeasterly winds through the morning. Through the afternoon on Monday, southerly winds will pick up with gusts 20-25 kts and persist through the remainder of the day and into the evening. No operationally significant cloud cover expected through the TAF period. .For the rest of southern Nevada, northwest Arizona and southeast California...With the exception of the Colorado River Valley where breezy to gusty southerly winds are expected, light and variable winds will persist through the remainder of the afternoon areawide. After sunset, winds will become light and diurnal through the overnight and early morning period. Monday afternoon, southerly winds will pick up with gusts 20-25 kts areawide that will remain in place through the remainder of the day and into the evening. No operationally significant cloud cover expected through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Steele AVIATION...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:21 AM PDT | Fire Weather Watch | VEF | Lincoln | 11 hr |
| Jun 14, 1:38 PM PDT | Red Flag Warning | VEF | Lincoln | 30 hr |
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.